Alert archive / Kentucky / Flash Flood Warnings in 2008

Flash Flood Warning 16, NWS Jackson, KY

July 28, 20084 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at Jul 28, 2008, 3:08 PM EDT for 4 counties in Kentucky. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2008, 3:08 PM EDT (19:08 UTC)
Expired
Jul 28, 2008, 5:15 PM EDT
In force
2 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KY, Knox County, KY, Laurel County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 3:15 PM EDTFLASH FLOODBarbourville, KYTWELVE TO EIGHTEEN INCHES OF RUNNING WATER OVER SEVERAL AREA ROADS IN DOWNTOWN BARBOURVILLE.
Jul 28, 3:40 PM EDTFLASH FLOODWoodbine, KY6 INCHES RUNNING WATER OVER CHAPEL ROAD.
Jul 28, 5:00 PM EDTFLASH FLOOD1 Se Woodbine, KYONE FOOT OF WATER WAS FLOWING OVER KY HIGHWAY 6 AND KY HIGHWAY 1064 NEAR WOODBINE. THE EVENT OCCURRED BETWEEN 5 PM AND 520 PM EDT.
Jul 28, 5:00 PM EDTFLASH FLOODWoodbine, KYEIGHT TO NINE INCHES OF WATER WAS FLOWING OVER KY HIGHWAY 26.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2252 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 281911
FFWJKL
KYC051-121-125-235-282115-
/O.NEW.KJKL.FF.W.0016.080728T1908Z-080728T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
308 PM EDT MON JUL 28 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTH CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  KNOX COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 515 PM EDT

* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  INTENSE RAINFALL DEVELOPING AND MOVING THROUGH THE AREA FROM A     
  MERGER AND TRAINING OF STRONG TO SEVERE THUNDERSTORMS OVER THE     
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF CORBIN...MANCHESTER...NORTH CORBIN...ADD...SILER...
  ARKLE AND BAILEYS SWITCH.

FLASH FLOODING IS LIKELY TO OCCUR FROM THE VERY HEAVY RAIN FALLING 
ACROSS THE AREA IN A SHORT AMOUNT OF TIME.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3711 8411 3721 8382 3718 8364 3694 8370
      3673 8392 3685 8421

$$

GREIF
3 follow-up statements
000 
WGUS73 KJKL 281943
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EDT MON JUL 28 2008

KYC051-121-125-235-282115-
/O.CON.KJKL.FF.W.0016.000000T0000Z-080728T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-LAUREL KY-KNOX KY-WHITLEY KY-
342 PM EDT MON JUL 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTH
CENTRAL WHITLEY...KNOX...SOUTHEASTERN LAUREL AND SOUTHWESTERN CLAY
COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM CONTINUING TO PRODUCE VERY HEAVY RAIN. THIS WORST OF 
THIS STORM WAS LOCATED NEAR PERMON...OR 8 MILES NORTHEAST OF 
WILLIAMSBURG...MOVING EAST AT 11 MPH.

THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...
  PERMON AND INDIAN CREEK BY 355 PM EDT...
  GAUSDALE AND DISHMAN SPRINGS BY 400 PM EDT...
  CLATE AND GAUSDALE BY 405 PM EDT...
  KING BY 410 PM EDT...
  KING...BRYANTS STORE AND SWAN LAKE BY 415 PM EDT...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3711 8411 3721 8382 3718 8364 3694 8370
      3673 8392 3685 8421

$$

GREIF
000 
WGUS73 KJKL 282027
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT MON JUL 28 2008

KYC051-121-125-235-282115-
/O.CON.KJKL.FF.W.0016.000000T0000Z-080728T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-LAUREL KY-KNOX KY-WHITLEY KY-
419 PM EDT MON JUL 28 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTH
CENTRAL WHITLEY...KNOX...SOUTHEASTERN LAUREL AND SOUTHWESTERN CLAY
COUNTIES...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TRAINING THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE 
STORMS WERE LOCATED NEAR ROCKHOLDS...OR 7 MILES NORTH OF 
WILLIAMSBURG...MOVING EAST AT 19 MPH.

THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...
  ROCKHOLDS AND WALDEN BY 420 PM EDT...
  WILTON BY 430 PM EDT...
  PERMON...INDIAN CREEK AND DISHMAN SPRINGS BY 445 PM EDT...
  CLATE AND GAUSDALE BY 450 PM EDT...
  KING AND BRYANTS STORE BY 455 PM EDT...

BETWEEN TWO AND TWO AND A HALF INCHES OF RAIN HAS FALLEN OVER 
PORTIONS OF THE WARNED AREA IN THE PAST 2 HOURS. ADDITIONAL 
THUNDERSTORMS WILL CROSS THE AREA WITH ANOTHER HALF TO ONE INCH OF 
RAIN POSSIBLE. THIS WILL CONTINUE THE THREAT OF FLASH FLOODING FOR 
THE WARNED AREA AND PARTICULARLY EAST CENTRAL WHITLEY COUNTY AND 
WESTERN KNOX COUNTY. SOME STREAMS AFFECTED MOST BY THE HEAVY RAIN 
INCLUDE EATIN FORK...LYNN CAMP CREEK AND LITTLE INDIAN CREEK IN KNOX 
COUNTY. IN WHITLEY COUNTY...CORN CREEK...CARR CREEK AND EATON BRANCH 
SAW SOME OF THE HEAVIEST RAIN. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3711 8411 3721 8382 3718 8364 3694 8370
      3673 8392 3685 8421

$$

GREIF
000 
WGUS73 KJKL 282123
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
520 PM EDT MON JUL 28 2008

KYC051-121-125-235-282130-
/O.EXP.KJKL.FF.W.0016.000000T0000Z-080728T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-LAUREL KY-KNOX KY-WHITLEY KY-
520 PM EDT MON JUL 28 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL WHITLEY...
KNOX...SOUTHEASTERN LAUREL AND SOUTHWESTERN CLAY COUNTIES...

THE HEAVY RAIN THAT PROMPTED THE WARNING HAS MOVED OFF TO THE 
SOUTHEAST AND NO LONGER POSES A THREAT FOR FLASH FLOODING FOR MOST 
OF THE WARNED AREA. THE EXCEPTION WILL BE ACROSS NORTHEASTERN 
WHITLEY AND WESTERN KNOX WHERE A FLASH FLOOD WARNING REMAINS IN 
EFFECT THROUGH 6:30 PM EDT. AS A RESULT...THE EARLIER FLASH FLOOD 
WARNING WAS ALLOWED TO EXPIRE AT 5:15 PM EDT.  

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3711 8411 3721 8382 3718 8364 3694 8370
      3673 8392 3685 8421

$$

GREIF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:04 PM EDT, 4 minutes earlier.

Area forecast discussion, Jul 28, 3:04 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT MON JUL 28 2008

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED

LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED ALONG LEFTOVER
BOUNDARIES AND MCV FROM AN MCS LAST NIGHT AND EARLY THIS MORNING.
THIS LINE SHOULD BE MOVING OUT OF THE AREA BY AROUND 5 PM...HOWEVER
SOME SCATTERED THUNDERSTORMS SHOULD LINGER BEHIND THIS LINE.
CONCERNED THAT ANOTHER MCS WILL DEVELOP OVER THE MINNESOTA AND IOWA
REGIONS TONIGHT...AND MOVE SOUTHEAST TOWARD THE AREA LATE. THINK THE
MOST FAVORABLE TRACK WILL BE TO THE WEST OF THE AREA...BUT CONCERNED
SOME OF THIS MAY BE ABLE TO AFFECT PART OF THE AREA...ESPECIALLY IN
THE WEST. SREFS HINT AT THIS AS WELL. WILL MAINTAIN 30 POPS THROUGH
THE NIGHT TO DEAL WITH LINGERING CONVECTION THIS EVENING...AND THE
POTENTIAL FOR A BRUSH WITH MCS ACTIVITY LATE. OPERATIONAL MODELS ARE
NOT SHOWING ANY ACTIVITY OVER THE AREA TUESDAY...BUT AGAIN CONCERNED
WITH LEFTOVER BOUNDARIES FROM OVERNIGHT MCS ACTIVITY. SREFS HINT AT
SOME CONVECTION OVER THE AREA. THINK ENOUGH INSTABILITY EXISTS AS
WELL FOR SOME DIURNAL CONVECTION. WILL KEEP CHANCE POPS THROUGH THE
DAY. WILL KEEP SLIGHT CHANCE POPS WEDNESDAY NIGHT AS DIURNAL
CONVECTION DISSIPATES...AND THE NEXT MCS APPROACHES. THINK MOST OF
THE ACTIVITY SHOULD STAY NORTH OF THE AREA THOUGH. WEDNESDAY MOISTURE
FROM WHAT ONCE WAS HURRICANE DOLLY WILL HELP FUEL ADDITIONAL SHOWERS
AND THUNDERSTORMS ACROSS THE AREA. WILL GO WITH LIKELY POPS DURING
THIS PERIOD. HEAVY RAINFALL ALSO A CONCERN...WITH PWATS 1.9. WIND
FLOW LOOKS WEAK...RESULTING IN SLOW STORM MOTIONS. WILL MENTION HEAVY
RAINFALL IN THE FORECAST. SOME STORMS COULD BE STRONG TO SEVERE WITH
GOOD INSTABILITY. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO
WEDNESDAY NIGHT AS A COLD FRONT DROPS SOUTH ACROSS THE AREA. HEAVY
RAIN CONCERN WILL CONTINUE.

ALSO A CONCERN TONIGHT WILL BE DENSE FOG. WILL MENTION AREAS OF
FOG...LOCALLY DENSE...IN THE FORECAST TONIGHT AS WELL. TEMPS WILL BE
TRICKY TOMORROW...SINCE CLOUD COVER WILL AFFECT TEMPS. DOESN/T LOOK
QUITE AS WARM AS EARLIER THOUGH.

.LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED

THE MODELS HAVE COME INTO BETTER AGREEMENT IN THE EXTENDED PERIOD.
STILL PREFERRED TO SIDE WITH GFS ENSEMBLES AND ECMWF. OPERATIONAL
GFS IS BEING AFFECTED BY CONVECTIVE FEEDBACK. A COLD FRONT WILL BE
PASSING THROUGH THE AREA ON THURSDAY. STILL TIMING DIFFERENCES AMONG
THE MODELS...AND SIDED WITH THE SLOWER SREF AND GFS ENSEMBLE FRONTAL
POSITIONS GIVEN H5 FLOW. WILL HAVE LIKELY POPS FOR MOST OF THE AREA
THURSDAY AS THIS SYSTEM MOVES THROUGH. PWATS AROUND 2.0 WILL ALLOW
FOR SOME LOCALLY HEAVY RAINFALL AS WELL. WITH UNCERTAINTY IN THE
TIMING...DECIDED TO KEEP SLIGHT CHANCE POPS INTO THURSDAY EVENING IN
OUR SOUTHERN AREAS. WILL KEEP THE PERIOD FROM FRIDAY THROUGH MONDAY
DRY AS HIGH PRESSURE BUILDS IN OVER THE OHIO VALLEY. THE HIGH SHOULD
BEGIN TO BREAK DOWN BY LATE IN THE WEEKEND AND EARLY NEXT WEEK. A
COLD FRONT IS EXPECTED TO BE MOVING SOUTH ACROSS THE LOWER GREAT
LAKES REGION BY MONDAY...BUT ATTM IT APPEARS THIS SHOULD REMAIN FAR
ENOUGH NORTH TO ALLOW FOR DRY WEATHER IN EASTERN KENTUCKY. SIDED
CLOSER TO HPC GUIDANCE TEMPS...MAKING SOME ADJUSTMENTS BASED ON H10
TO H8 THICKNESSES AND H8 TEMPS FROM THE PREFERRED MODELS.

&&

.AVIATION.../18Z TO 18Z/

LATEST ROUND OF CONVECTION NOW ENTERING THE CWA WILL CROSS THE TAF
SITES DURING THE MID TO LATE AFTERNOON HOURS WITH A PERIOD OF
THUNDERSTORMS THAT WILL LIKELY LOWER VIS TO IFR AND CIGS TO MVFR
ALONG WITH WIND GUSTS TO 30 KTS. HAVE TIMED THESE ACROSS THE SITES
BETWEEN 18 AND 21Z. IN THE WAKE OF THESE STORMS THE WEATHER WILL
QUIET DOWN AND CONDITIONS WILL IMPROVE. EXPECT FOG TO DEVELOP LATE
TONIGHT AT LOZ AND SME WITH CLEARING SKIES AND PLENTY OF GROUND
MOISTURE LEFT FROM THE STORMS. HAVE BROUGHT THESE LOCATIONS DOWN TO
IFR VIS WITH THIS AROUND DAWN. THE FOG WILL CLEAR OUT BY MIDDAY
TUESDAY WITH MAINLY VFR CONDITIONS EXPECTED UNTIL MORE CONVECTION
TRIES TO DEVELOP...HAVE ADDED A CB TO THE CLOUD GROUPS AFTER 14Z FOR
THIS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WJM
LONG TERM...WJM
AVIATION...GREIF
Hazardous weather outlook, Jul 28, 10:30 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EDT MON JUL 28 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291730-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1030 AM EDT MON JUL 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH FRIDAY. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS ON WEDNESDAY AND
THURSDAY.

IN ADDITION...HOT AND HUMID CONDITIONS ARE EXPECTED ON TUESDAY. HEAT
INDICES COULD REACH FROM THE MID 90S TO AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/GREIF

In the hours before

Local storm report, Jul 28, 2:12 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
212 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HEAVY RAIN       DRIP ROCK               37.58N 83.97W
07/28/2008  M1.54 INCH       JACKSON            KY   TRAINED SPOTTER

            MEASURED IN LESS THAN 30 MINUTES BY COCORAHS OBSERVER.

&&

JCARICO
Special weather statement, Jul 28, 2:25 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
225 PM EDT MON JUL 28 2008

KYZ112-114>116-281845-
BREATHITT-OWSLEY-PERRY-CLAY-
225 PM EDT MON JUL 28 2008

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHWESTERN BREATHITT
AND OWSLEY AND NORTHWESTERN PERRY AND NORTH CENTRAL CLAY COUNTIES
THROUGH 245 PM EDT MONDAY AFTERNOON...

AT 222 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR BOONEVILLE TO RICETOWN TO TRIXIE...MOVING
EAST AT 33 MPH.

THE STORMS WILL BE NEAR WHOOPFLAREA AROUND 230 PM EDT...SAUL AROUND
235 PM EDT...CANOE AROUND 240 PM EDT...WOLF COAL AROUND 245 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

IN ADDITION...THE VERY HEAVY RAIN WILL LIKELY PRODUCE PONDING OF
WATER ON AREA ROADWAYS. MOTORIST SHOULD DRIVE WITH CAUTION.

RAY
Local storm report, Jul 28, 2:28 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
228 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND DMG     3 N SOMERSET            37.13N 84.61W
07/28/2008                   PULASKI            KY   LAW ENFORCEMENT

            ONE TREE BLOWN DOWN ON HIGHWAY 1247.

&&
Special weather statement, Jul 28, 2:50 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
250 PM EDT MON JUL 28 2008

KYZ108-109-112-281930-
MAGOFFIN-WOLFE-BREATHITT-
250 PM EDT MON JUL 28 2008

...A LINE OF STRONG THUNDERSTORMS TO AFFECT WEST CENTRAL MAGOFFIN AND
SOUTHEASTERN WOLFE AND BREATHITT COUNTIES THROUGH 330 PM EDT MONDAY
AFTERNOON...

AT 250 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM VORTEX TO BETHANY TO FROZEN CREEK TO YEADON TO
CURT...MOVING EAST AT 28 MPH.

THE STORMS WILL BE NEAR LANDSAW AROUND 255 PM EDT...MALAGA AROUND 300
PM EDT...UPPER GILMORE AROUND 305 PM EDT...LEE CITY AROUND 310 PM
EDT...BELKNAP AROUND 315 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

IN ADDITION...THE VERY HEAVY RAIN WILL LIKELY PRODUCE PONDING OF
WATER ON AREA ROADWAYS. MOTORIST SHOULD DRIVE WITH CAUTION.

RAY
Local storm report, Jul 28, 2:58 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
258 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     LONDON                  37.13N 84.08W
07/28/2008                   LAUREL             KY   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

JCARICO
Local storm report, Jul 28, 3:01 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
301 PM EDT MON JUL 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     2 SW WILLIAMSBURG       36.72N 84.19W
07/28/2008                   WHITLEY            KY   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 92 W NEAR BON HOLLOW ROAD.

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 1:40 PM EDTSevere Thunderstorm WarningJKLJackson, Lee, Owsley35 min
Jul 28, 1:55 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle35 min
Jul 28, 2:05 PM EDTAreal Flood AdvisoryJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 2 more115 min
Jul 28, 2:18 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe27 min
Jul 28, 2:43 PM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel, Leslie, McCreary, Whitley47 min
Jul 28, 2:55 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 3 more2 hr
Jul 28, 3:21 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie39 min
Jul 28, 4:34 PM EDTFlash Flood WarningJKLKnox, McCreary, Whitley116 min

Nearby

Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.